MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Siemens determined that the cause of the needlestick injury to the operator's hand on the advia 2120i hematology system with dual aspirate autosampler was the operator's technique when performing the centering collar maintenance on the system.The advia 120/ 2120/ 2120i hematology system operator's guide states the following: "to avoid personal injury and exposure to a potential biohazard, you must cover the needle with the red needle cover immediately after you remove the centering collar." the operator failed to follow the operator's guide instructions and did not cover the autosampler needle with the red needle cover.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that an operator sustained a needlestick injury to the hand when performing maintenance on an advia 2120i hematology system with dual aspirate autosampler.The operator stubbed and scratched her hand with the autosampler needle while removing the centering collar.The customer reported that the operator received necessary medical care, but did not provide further details regarding the medical treatment administered to the operator.The customer alleged that since a(b)(6)sample was run on the system, the operator underwent (b)(6) related tests.There are no known reports of adverse health consequences due to the operator sustaining a needlestick injury while performing maintenance on the advia 2120i hematology system with dual aspirate autosampler.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key8113151
Report Number2432235-2018-00440
Device Sequence Number1913568
Product Code GKZ
UDI-Device Identifier00630414560045
UDI-Public00630414560045
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162977
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Device Catalogue Number10285573
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2018
Initial Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1